What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 12, 5:30 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 12, 5:30 PM CST, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
630 PM CDT Thu Jun 12 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 1244 PM CDT Thu Jun 12 2025
An upper level trough will continue to move through the Southern
Plains during the duration of the short term forecast period. This
trough is expected to bring instability that could foster the
development of showers and thunderstorms. However, the chances of
rain should come to the end by the early part of tonight. Even then,
the chances of rain are low (less than 30%) for Deep South Texas and
the Rio Grande Valley.
After this afternoon, rain-free conditions are expected to persist
through the rest of the period. Allowing for temperatures to rise
again. As such, the high temperatures for the short term forecast
period are expected to be in the range of upper 90s to the lower
triple digits. The low temperatures are expected to be mostly in the
70s with some places reaching into the lower 80s. While mostly
posing a Heat Risk of mostly Moderate to Major, there are a couple
of places that could see Extreme as well. There could be a few areas
tomorrow that could need a Heat Advisory. However, the confidence is
not high enough at this time to issue one based on the timing at
this point.
&&
.LONG TERM...
(Saturday through next Thursday)
Issued at 1244 PM CDT Thu Jun 12 2025
Southeasterly flow is expected to persist over Deep South Texas and
the Rio Grande Valley allowing for the low-level moisture flow to
continue through the long term forecast period. With a mid-level
ridge in place for the early part of the long term forecast period,
rain chances are going to be rather low. However, the ridge is
expected to weaken a bit allowing for rain chances to develop mostly
along the coast with the afternoon seabreeze. Even then the rain
chances are low to medium (30-40%). These chances of rain are
expected to remain for the rest of the period.
Temperatures for the long term forecast period feature highs in the
range of the upper 90s to lower triple digits with low temperatures
mostly in the 70s. However a few places could get into the lower
80s. The Heat Risk for Saturday is mostly in the Major, with some
areas in the Moderate risk and even fewer locations in the Extreme
risk. From Sunday onward, the Heat Risk does trend downward through
the long term forecast period. The heat indices also generally
decrease through the period as well, but they do start close to Heat
Advisory levels.
&&
.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Thu Jun 12 2025
Ongoing convection to the west and north of the TAF sites will be
expected to continue through the next several hours. The slow
northeasterly motion of these cells should keep them away from the
TAF sites, though convection in the vicinity of MFE will need to
be monitored. VFR conditions will likely continue through the TAF
period, though there is a low potential for MVFR ceilings to
develop overnight. Southeasterly winds are expected to continue
through the period, with wind gusts decreasing overnight, and
picking up around sunrise Friday.
&&
.MARINE...
Issued at 1244 PM CDT Thu Jun 12 2025
Generally light to moderate southeasterly winds and low to
moderate seas will allow generally favorable conditions to continue
through the period. Rain chances remain very low (less than 10%)
through the weekend, however rain chances do increase back up to low
to medium (around 30 to 40%) around the start of the work week next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 82 95 81 95 / 10 10 10 10
HARLINGEN 79 97 79 97 / 0 10 0 10
MCALLEN 81 101 81 101 / 10 10 0 10
RIO GRANDE CITY 79 100 79 100 / 10 0 0 0
SOUTH PADRE ISLAND 82 89 82 88 / 10 10 10 10
BAYVIEW/PORT ISABEL 80 93 80 93 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...64
LONG TERM....64
AVIATION...60-BE
In the hours before
Special weather statement, Jun 12, 4:00 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Brownsville TX
500 PM CDT Thu Jun 12 2025
TXZ251-351-451-122230-
Coastal Kenedy TX-Kenedy Island TX-Inland Kenedy TX-
500 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KENEDY COUNTY THROUGH 530
PM CDT...
At 500 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Port Aransas to 11 miles
southeast of Malaquite Beach to near Kenedy County Wind Farms.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, and Armstrong Ranch
Airport.
This includes US Highway 77 between mile markers 712 and 744.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2726 9773 2728 9765 2724 9763 2723 9753
2726 9745 2726 9742 2725 9742 2725 9737
2727 9738 2728 9735 2685 9734 2674 9783
2724 9792 2725 9785 2724 9784 2725 9782
2727 9781 2728 9776
TIME...MOT...LOC 2200Z 290DEG 21KT 2768 9695 2729 9721 2701 9762
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 4:20 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Brownsville TX
520 PM CDT Thu Jun 12 2025
TXZ250-251-122245-
Brooks TX-Inland Kenedy TX-
520 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KENEDY AND
SOUTHEASTERN BROOKS COUNTIES THROUGH 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rachal, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rachal and Encino.
This includes US Highway 281 between mile markers 730 and 742.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2711 9791 2691 9787 2676 9793 2676 9798
2678 9799 2678 9820 2716 9807
TIME...MOT...LOC 2220Z 198DEG 19KT 2687 9803
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 4:26 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
526 PM CDT Thu Jun 12 2025
TXZ250-353-122245-
Brooks TX-Northern Hidalgo TX-
526 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL HIDALGO AND SOUTH
CENTRAL BROOKS COUNTIES THROUGH 545 PM CDT...
At 526 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Puerto Rico, or 13 miles northwest of San Manuel,
moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rachal, El Coyote Ranch Airport, and Puerto Rico.
This includes US Highway 281 between mile markers 732 and 736.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2654 9817 2659 9840 2681 9831 2694 9830
2693 9812
TIME...MOT...LOC 2226Z 189DEG 15KT 2670 9829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 4:51 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
551 PM CDT Thu Jun 12 2025
TXZ250>253-353-122345-
Southern Hidalgo TX-Brooks TX-Northern Hidalgo TX-Starr TX-
Inland Kenedy TX-
551 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN KENEDY...CENTRAL
HIDALGO...EASTERN STARR AND EASTERN BROOKS COUNTIES THROUGH 645 PM
CDT...
At 551 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northeast of La
Reforma to near La Joya City Hall. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Encino,
Garciasville, Linn, Los Ebanos, and Rachal.
This includes the following highways...
US Highway 83 between mile markers 828 and 850.
US Highway 77 between mile markers 738 and 744.
US Highway 281 between mile markers 716 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2683 9771 2661 9793 2661 9796 2658 9796
2616 9838 2623 9845 2622 9848 2620 9848
2625 9856 2622 9856 2626 9859 2624 9867
2626 9868 2627 9872 2629 9871 2631 9875
2631 9874 2632 9875 2678 9842 2718 9819
TIME...MOT...LOC 2251Z 207DEG 15KT 2673 9827 2623 9851
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
60-BESpecial weather statement, Jun 12, 5:24 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
624 PM CDT Thu Jun 12 2025
TXZ252-253-130000-
Southern Hidalgo TX-Starr TX-
624 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES THROUGH 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Ebanos. This thunderstorm was nearly stationary.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, La Grulla, Narciso G. Cavazos Elementary School, and
Abram-Perezville.
This includes US Highway 83 between mile markers 830 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9836 2616 9839 2620 9844 2623 9845
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9862 2626 9862
2624 9864 2624 9867 2626 9868 2627 9871
2641 9865 2630 9832 2619 9830 2615 9835
TIME...MOT...LOC 2323Z 237DEG 2KT 2624 9854
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
HallmanSpecial weather statement, Jun 12, 5:46 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Brownsville TX
646 PM CDT Thu Jun 12 2025
TXZ252-253-353-130030-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
646 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES THROUGH 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Victoria, or 9 miles north of Sullivan City, moving southwest at
10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst,
Garciasville, Los Ebanos, Sharyland, and Mccook.
This includes US Highway 83 between mile markers 826 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9834 2616 9839 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2622 9856
2626 9859 2624 9867 2627 9872 2629 9871
2630 9875 2633 9875 2633 9878 2653 9858
2656 9830 2638 9841 2636 9823 2612 9832
TIME...MOT...LOC 2346Z 027DEG 7KT 2641 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Hallman